Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 19, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Oct 20, 2014, 1:46 PM CDT for Kleberg County, Nueces County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2014, 1:46 PM CDT (18:46 UTC)
- Expired
- Oct 20, 2014, 3:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 33 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
811
WGUS54 KCRP 201846
FFWCRP
TXC273-355-202045-
/O.NEW.KCRP.FF.W.0019.141020T1846Z-141020T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
146 PM CDT MON OCT 20 2014
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME NORTHEASTERN KLEBERG COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 345 PM CDT
* AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED NEARLY 3 TO 6 INCHES HAVE FALLEN
ACROSS LOCATIONS ALONG PADRE ISLAND WITH AN ADDITIONAL 2 INCHES
POSSIBLE THROUGH THE LATE AFTERNOON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...PORT
ARANSAS...MUSTANG ISLAND STATE PARK...PADRE BALLI PARK AND PADRE
ISLES COUNTRY CLUB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.
&&
LAT...LON 2749 9733 2770 9721 2770 9720 2774 9717
2775 9719 2778 9717 2779 9713 2781 9713
2781 9716 2786 9713 2784 9704 2769 9715
2748 9726
$$
CB1 follow-up statement
572
WGUS74 KCRP 202015
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
315 PM CDT MON OCT 20 2014
TXC273-355-202045-
/O.CON.KCRP.FF.W.0019.000000T0000Z-141020T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KLEBERG-NUECES-
INCLUDING THE CITY OF PORT ARANSAS
315 PM CDT MON OCT 20 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
SOUTHEASTERN NUECES AND EXTREME NORTHEASTERN KLEBERG COUNTIES...
AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN MOVING WEST AT 10 MPH ACROSS PADRE ISLAND AND
MUSTANG ISLAND. DOPPLER RADAR ESTIMATED AN ADDITIONAL 1 TO 2 INCHES
REMAINS POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MUSTANG
ISLAND STATE PARK...PADRE BALLI PARK AND PADRE ISLES COUNTRY CLUB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.
&&
LAT...LON 2749 9733 2770 9721 2770 9720 2774 9717
2775 9719 2778 9717 2779 9713 2781 9713
2781 9716 2786 9713 2784 9704 2769 9715
2748 9726
$$
CBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 20, 12:42 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Oct 20, 12:42 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1242 PM CDT MON OCT 20 2014 .DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 18Z TAFS. && .AVIATION...ONGOING CONVECTION ACROSS THE COASTAL BEND HAS LEAD TO PERIODS OF MVFR CONDITIONS FOR THE CRP TAF SITE. RADAR INDICATED THAT ISOLD TO SCT CONVECTION IS INCREASING FARTHER WEST TOWARD ALI AND LRD. PREVAILING CONDITIONS WILL GENERALLY BE VFR WITH PERIODS OF MVFR...POSSIBLY IFR...CONDITIONS THROUGH THE AFTERNOON FOR CRP...ALI AND LRD. THE RAIN IS EXPECTED TO TAPER OFF THIS EVENING...BUT MVFR CONDITIONS ARE EXPECTED OVERNIGHT AS A LOW STRATUS DECK AND PATCHY LIGHT FOG DVLP. DRIER CONDITIONS ARE FORECAST TO PUSH FARTHER S INTO THE CWA ON TUE RESULTING IN ONLY A SLIGHT CHC OF PRECIP ACROSS THE SRN AREAS. VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS S TX BY MID MORNING THROUGH AFTERNOON ON TUE. && .PREV DISCUSSION... /ISSUED 855 AM CDT MON OCT 20 2014/ DISCUSSION...ISOLATED SHRA'S CURRENTLY MOVG ONSHORE FROM NEAR BAFFIN BAY TO JUST NORTH OF ROCKPORT THIS MORNING. THIS TREND IS EXPECTED TO CONTINUE THROUGH THE LATE MORNING WITH LAPS ANALYSIS SHOWING THE BETTER CAPE AND LEAST CIN VALUES ALONG THE COAST SOUTHWARD TO BRO'S AREA. THE INSTABILITY IS PROGD TO INCREASE FARTHER W THRU THE AFTERNOON. HAVE INCREASED POPS BY A CATEGORY FOR REFUGIO...ARANSAS AND CALHOUN COUNTIES. UPDATES WILL BE OUT SHORTLY. PREV DISCUSSION... /ISSUED 634 AM CDT MON OCT 20 2014/ DISCUSSION...UPDATE FOR 12Z AVIATION. AVIATION...LOW CONFIDENCE TAF FORECAST. MVFR TO BRIEF IFR VSBYS AT BEGINNING OF TAF PERIOD AT KVCT/KALI WITH CONDITIONS IMPROVING TO VFR BY MID MRNG. VFR AT KCRP/KLRD TO START THE DAY WITH TEMPO MVFR CIGS POSSIBLE THRU MID MRNG AT KLRD. ALL TERMINALS SHOULD BE VFR BY MID/LATE MRNG WITH VFR THEN PREVAILING THRU THE AFTN. HOWEVER...ISO TO SCT SHRA MAY IMPACT KCRP AND KALI THIS AFTN WITH TEMPO MVFR TO EVEN IFR VSBYS/CIGS POSSIBLE IF PRECIP IS HEAVY ENOUGH. TIMING IS UNCERTAIN...BUT ATTM FEEL THAT MAIN THREAT TO TERMINALS WILL BE DRNG MIDDAY/AFTN HRS. KLRD SHOULD REMAIN DRY MOST OF THE DAY WITH CHANCES OF SHRA OCCRNG MID/LATE AFTN AND INTO EARLY EVENING. KVCT XPCTD TO REMAIN DRY. OVERNIGHT...PRECIP DISSIPATES WITH VFR PREVAILING UNTIL LATE IN THE TAF PERIOD WHEN MVFR VSBYS DVLP...PRIMARILY AT KLRD/KVCT/KALI. NERLY WINDS 5 TO 10 KTS BECOMING MORE ERLY AND SLIGHTLY STRONGER THRU THE TAF PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 84 70 86 66 84 / 40 10 20 10 10 VICTORIA 86 62 87 60 84 / 10 10 10 10 10 LAREDO 85 71 87 67 86 / 40 20 20 20 20 ALICE 85 69 88 65 86 / 50 10 20 20 10 ROCKPORT 85 70 86 69 84 / 30 10 10 10 10 COTULLA 85 68 86 63 86 / 20 10 20 10 10 KINGSVILLE 85 70 87 66 85 / 50 10 20 20 10 NAVY CORPUS 85 73 85 71 83 / 40 10 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...AVIATION
Hazardous weather outlook, Oct 20, 5:21 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 521 AM CDT MON OCT 20 2014 GMZ230-235-250-255-270-275-TXZ229>234-239>247-211030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 521 AM CDT MON OCT 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS WILL BE POSSIBLE TODAY...PRIMARILY ACROSS THE COASTAL PLAINS AND BRUSH COUNTRY. LOCALIZED MINOR FLOODING MAY OCCUR UNDER THE HEAVIER SHOWERS...BUT WIDESPREAD FLOODING IS NOT CURRENTLY ANTICIPATED TODAY. A MODERATE RISK OF RIP CURRENTS WILL EXIST TODAY ALONG GULF FACING BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORY CONDITIONS DUE TO HIGH SEAS ARE POSSIBLE TUESDAY EVENING THROUGH WEDNESDAY OVER THE OFFSHORE WATERS. THERE IS A MODERATE RISK FOR RIP CURRENTS AND MINOR COASTAL FLOODING TUESDAY AND WEDNESDAY DUE TO THE COMBINED INFLUENCE OF LONG PERIOD SWELLS AND PERSISTENT MODERATE EAST TO NORTHEAST WINDS IN THE SURF ZONE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RH/TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 8:43 AM CDT | Areal Flood Advisory | CRP | Aransas | 62 min |
| Oct 20, 11:03 AM CDT | Areal Flood Advisory | CRP | Nueces | 57 min |
| Oct 20, 11:35 AM CDT | Areal Flood Advisory | CRP | Nueces | 55 min |
| Oct 20, 11:44 AM CDT | Areal Flood Advisory | CRP | Nueces | 61 min |
| Oct 20, 11:50 AM CDT | Flash Flood Warning | CRP | Nueces | 115 min |
| Oct 20, 12:47 PM CDT | Areal Flood Advisory | CRP | Nueces | 88 min |
| Oct 20, 12:48 PM CDT | Areal Flood Advisory | CRP | San Patricio | 87 min |
| Oct 20, 1:39 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 51 min |
| Oct 20, 2:13 PM CDT | Areal Flood Advisory | CRP | San Patricio | 62 min |
| Oct 20, 3:47 PM CDT | Areal Flood Advisory | CRP | Nueces | 118 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.